My dressings and girdle. I'm afraid to scratch due to so many incisions. Does any body have any recommendations?
2 Days Post-Op Tummy Tuck and Breast Reduction: Itchy Under Dressings
Doctor Answers 7
Itchy After Surgery: Tummy Tuck and Reduction
As you have read from my colleagues, your itching may have many causes. Fortunately, most are not serious. You should call your surgeon and have them evaulate you to be sure nothing serious is going on. This is a very common complaint and is easily treated. Good luck and I'm sure you will feel better soon.
Itching can be a sign of healing, but it can also represent a reaction to medication (such as pain medication or antibiotics) or the dressings themselves. Call your surgeon as she may advise you to remove the dressings or suggest a medication change.
2 days post op
the itching you are sensing is either normal,or a reaction to any of the things used in surgery including the dressing. if there are little bumps around the incision this could be a sign of an allergic process. go see your surgeon and have him take a look.
You might also like...
Itching incisions two days after tummy tuck and breast reduction
Itching is often associated with the healing process, though sensitivity to dressing or adhesives is more likely after two days. You are probably ready for your first followup office visit so your surgeon should be able to have a look, however adhesives and steri strips which cover the incisions can cause a rash and reaction which causes quite a mess and be very uncomfortable. Don't delay your visit if you think you have a problem.
Best of luck,
2 days post-op itching may be allergic reaction to medication or just dry skin!
Itching in the first two days after surgery should be checked out to ensure it does not represent allergic reaction to medications. Oral Benadryl in the meantime is recommended, but this should not be taken while driving as it can make you drowsy.
Itching can also be due to dry skin, swelling causing stretch of sensory nerves and a sensation of itching, irritation or dryness from the surgical prep solution, allergic response to topical antibiotic ointment, or other causes.
You should be seen by your surgeon to make sure everything is OK, and to get proper advice on how to reduce or eliminate this concern. Good luck with your recovery!
This is a question which is best answered by your plastic surgeon who is aware of what sort of dressings, ointments, etc. were used in your case. There are different possibilities, most of which may involve a topical dermatits, but again the person who performed your surgery is best equiped to answer this question.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.